MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2

STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Catalog Number 705297
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the tip of the bone holding forceps broke during surgery.The tip was missing.It was not be found inside the patient's body.".
 
Event or Problem Description
As reported: "the tip of the bone holding forceps broke during surgery.The tip was missing.It was not found inside the patient's body.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken.The device inspection revealed the following: the device was returned with one of its tips broken.The broken tip was not returned.The breakage area displays a smooth and regular surface, without any plastic deformation, which indicates towards a brittle fracture, most likely caused by high bending and torsional overload.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by high bending and torsional overload during use.It is worth noting the device was manufactured in 2018, approximately 7 years ago.Therefore, it cannot be excluded normal wear and tear may have played a role in the reported event.In this relation and as a reminder, the stryker instructions for cleaning, sterilization, inspection and maintenance provides information to identify when the device should no longer be reused or is still within specification.If more information is provided, the case will be reassessed.

Brand Name
STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22363026
Report Number0008031020-2025-01031
Device Sequence Number8429670
Product Code HXD
UDI-Device Identifier07613327125252
UDI-Public(01)07613327125252(10)L28853
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705297
Device Lot NumberL28853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight45 KG